MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261418
Medical Device Problem Codes Material Invagination (1336); Patient-Device Incompatibility (2682); Material Deformation (2976)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant medical products: (relevant associated devices used with the device being reported on).Gore® excluder® iliac branch endoprosthesis.Gore® viabahn® vbx balloon expandable endoprosthesis.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.H3 and h6 code c21: the following investigation is planned: engineering evaluation of the explanted device (currently in transit), a review of patient imaging when images are provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis was implanted together with a gore® excluder® iliac branch endoprosthesis iliac branch component on the left side and a gore® viabahn® vbx balloon expandable endoprosthesis (extended deep in the left internal iliac artery (liia)) on (b)(6) 2024 to treat a patient with an aneurysm in the left common iliac artery (lcia).The patient also had a dissection in the lcia, the proximal liia was dilated, as well as thrombus in his infrarenal neck.The implant procedure went well, final angiography showed great result.About one month later on (b)(6) 2024, the patient returned to the hospital with no blood supply toward the legs.Computed tomography angiography (cta) showed that the gore® excluder® aaa endoprosthesis (rlt261418) infolded completely and was blocking the blood supply towards the legs.They converted the patient and explanted the devices.Patient is doing well now.
 
Additional Manufacturer Narrative
The medical device was explanted and images was provided.The explant and imaging evaluation stated the following summary: the observations of the clinical images are consistent with the reported failure mode that the device was infolded blocking blood supply to the legs.Pre-implantation images show thrombus present in the seal-zone of the aortic neck, however it is unknown if the thrombus is considered significant, as defined in the device instructions for use (ifu), or if it contributed to the failure.Additional observations of the explant device show multiple fragments had been transected which is consistent with damage imparted on the endoprosthesis during the explant.The cause of the infolding could not be established with the available information.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.The gore® excluder® aaa endoprosthesis instructions for use (ifu) was reviewed with respect to the complaint detail.The ifu provides the following note: key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.The us clinical studies quantify significant thrombus as thrombus = 2 mm in thickness and / or = 25% of the vessel circumference in the intended seal zone of the aortic neck.Irregular calcium and / or plaque may compromise the fixation and sealing of the implantation sites.B3, b5: corrected event date and event date in the event description.D6b: corrected explant date.H3: updated to the device being evaluated.Corrected h6: updated medical device problem code to a0406, code a040606 was inadvertently entered.Added a0101.Added type of investigation code b01 and b15.Updated investigation findings code to c24, code c21 is no longer applicable.Updated investigation conclusions code to d15, d12, and d1001, code d16 is no longer applicable.
 
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis was implanted together with a gore® excluder® iliac branch endoprosthesis on the left side and a gore® viabahn® vbx balloon expandable endoprosthesis (extended deep in the left internal iliac artery (liia)) on (b)(6) 2024 to treat a patient with an aneurysm in the left common iliac artery (lcia).The patient also had a dissection in the lcia, the proximal liia was dilated, as well as thrombus in his infrarenal neck.The implant procedure went well, final angiography showed great result.About one month later on (b)(6) 2024, the patient returned to the hospital with no blood supply toward the legs.Computed tomography angiography (cta) showed that the gore® excluder® aaa endoprosthesis (rlt261418) infolded completely and was blocking the blood supply towards the legs.They converted the patient and explanted the devices.Patient is doing well now.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19318797
Report Number3007284313-2024-03227
Device Sequence Number6338883
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRLT261418
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale